Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Lack of appetite due to bad mouth taste.
    avatar
    Miriam945 posted:
    My 73 year old mother just underwent knee replacement two weeks ago. She has lost her appetite due to a bad, salty taste in her mouth, that makes her nauseous and makes the food repugnant. When discussed with surgeon he downplayed the symptoms as nothing more than "nerves". I'm wondering if the problem is related to the Lovenox she was prescribed and still using for another 2 days. Has anyone out there had a similar reaction?
    Reply
     
    avatar
    _swank_ responded:
    It's pretty common to lose your appetite after major surgery. I didn't eat right for close to a month after my TKR and I'm only 52. I took Lovenox for a month after surgery but I never experienced a salty taste. Some medications, especially antibiotics, can cause a metallic taste. It could be caused by any of the medications or just the trauma of surgery. I drank a lot of smoothies after surgery and tried to make sure I was getting plenty of protein since I didn't really feel like eating. The meat at the hospital was really nasty.

    It really took me over a month before I even started to get my energy and appetite back.
     
    avatar
    RoMeister replied to _swank_'s response:
    Hi Miriam... I have also experienced the bad mouth taste. I am 37 years old and a little over a month out from TKR. On the pain meds, my mouth was really dry.. as was my skin. Earlier this week, I had really bad flu symptoms and my doc put me on an antibiotic, which I believe is now causing the 'off' taste in my mouth. Like swank, I have been drinking protein shakes just to get something in. Hopefully it'll mean weight loss in the end ;-) Wouldn't complain about that as I need to lose about 40 pounds. Good luck to your mom!


    Helpful Tips

    Pain after Knee ReplacmentExpert
    For most people a knee replacement can predictably eliminate pain and restore function. This is not to say that the operation is not ... More
    Was this Helpful?
    59 of 76 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Joint Replacement Center